Sertralin side effects: Hi all been on... - Anxiety Support

Anxiety Support
42,871 members44,416 posts

Sertralin side effects

lancia
lancia
11 Replies

Hi all been on sertralin for a month, still wake up in the morning with anxiety,then within the next 1-2 hours I have 1-4 bowel movements. Question is this just the nerves or is it a side effect of sertralin? Any answers would be musc appreciated.

11 Replies
oldestnewest
Hidden
Hidden

Hi lancia

Have been offered Sertraline , but never taken them

If you read the posts on here there are quite alot on these meds though

People do seem to have side effects but they do say they calm down after a while

It is a difficult one is it the tablets or is it nerves as each one can send you to the toilet

I would have a chat with my GP , maybe they need changing , maybe they dont , but if you are not happy & its making your anxiety worse then let them no , make an appointment or ask for a phone call

Post on here all you want & let us no how you go on

Someone might come along later with better advise that has took them , but if i wasnt happy , I would tell GP

love

whywhy xxx

Reply
lancia
lancia
in reply to Hidden

Hi & thanks for reply. I think it's most probably the anxiety it comes on every morning about 10mins after I wake & it can last most of the day,but tends to go off in the evening. Plus I get bloated after a meal & that can last for a few hours.Oh what joy!

Cheers for now

Reply
Hidden
Hidden
in reply to lancia

I get IBS , not dangerous or anything , but my symptoms are exactly as you describe ,may be woth seeing GP ? i take meds for it which helps

Watch if certain foods make it worse as they do for me , then you can try avoiding them

Let us no , keep posting

Love

whywhy xxx

Reply
lancia
lancia
in reply to Hidden

Hi whywhy,I will let you know how I get on.

Reply
sammy77

Hi Lancia, do you drink alcohol prior to your sertraline.I has similar effects when I mixed booze with sertraline...Sam

Reply
Hidden
Hidden
in reply to sammy77

Hi Lancia, I have been taking Sertraline for years now, and for me, they have helped me enormously. The only side effect I get is a dry mouth, but that I can cope with. Try them for a little longer, sometimes they take awhile to get into your system, which then regulates itself.

Hope you feel better. Eunice x

Reply
lancia
lancia
in reply to Hidden

Thanks Eunice,something to look forward to.

Cheers for now

Reply
lancia
lancia
in reply to sammy77

Hi Sammy77.no I havnt touched a drop of alcohol since starting the sertraline.But thanks for the reply.

Reply
0704angela

I have been on transferred from Citalopram 40 mg to Sertraline 100 mg for the past three weeks I too have been waking up with urgency and looser than normal bowel movements -several times. I have IBS and take medication for this and this is unlike my norm so I think it must be the Sertraline... seeing the GP on Thurs morning(tomorrow) and will ask - will let you know. I think it is just a side effect and that after a few more weeks it will settle down.

Good luck!

Angela

Reply
lancia
lancia
in reply to 0704angela

THanks Angela

Reply
0704angela

Seen Doctor today... she does think that the loose bowels is a sign of side effects in the early stages of taking Sertraline... I have decided to continue with it for a bit longer as the advantages are good...

Reply

You may also like...